Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 21, 2008, 7:58 PM CDT for Bee County, Goliad County, Live Oak County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 21, 2008, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 81 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:16 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 6:16 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 616 PM CDT SAT JUN 21 2008 .AVIATION...A WEAK COLD FNT MOVING THROUGH SOUTH-CENTRAL TX ALONG WITH SEVERAL OUTFLOW BOUNDARIES...THE SEABREEZE AND SUFFICIENT MOISTURE WL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MIDNIGHT. THESE STORMS WL BE MOST NUMEROUS TO THE NORTH OF A LAREDO TO VICTORIA LINE. SOME OF THESE STORMS WL CONTAIN IFR CONDITIONS AND STRONG WINDS IN EXCESS OF 40KT. THE COLD FNT WL STALL ACROSS SOUTH TX OVERNIGHT AND NEVER REALLY PUSH THROUGH THE RGN. HOWEVER A LIGHT OFFSHORE FLOW WL DEVELOP BY 10Z. SCATTERED TO BROKEN MID AND HIGH LVL CLOUDS WL INCREASE THROUGH MIDNIGHT DUE TO THUNDERSTORM BLOWOFF. VFR CONDITIONS WL PREVAIL OUTSIDE OF THUNDERSTORMS AND WL PERSIST THROUGH SUNDAY && .PREV DISCUSSION... /ISSUED 434 PM CDT SAT JUN 21 2008/ UPDATE...ISOLATED CONVECTION...BEING TRIGGERED BY THE SEABREEZE AS IT MOVES INLAND THIS AFTERNOON...WILL CONTINUE FOR THE NEXT FEW HOURS. THEN AM EXPECTING MORE SCATTERED CONVECTION LATER THIS EVENING/OVERNIGHT AS A SURFACE BOUNDARY PUSHES SOUTHWEST. THE MAJORITY OF THE ACTIVITY SHOULD REMAIN FOCUSED OVER THE NORTHWESTERN CWFA...BUT CANNOT RULE OUT A STORM OR TWO MAKING IT CLOSER TO THE COAST. POP AND ASSOCIATED GRIDS HAVE BEEN UPDATED TO REFLECT THIS. UPDATED PRODUCTS ARE OUT. PREV DISCUSSION... /ISSUED 300 PM CDT SAT JUN 21 2008/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECAST CONCERNS HAVE CHANGED LITTLE SINCE THE EARLY MORNING PACKAGE. INLAND MOVING SEA BREEZE IS LEADING TO ISOLATED CONVECTION AS ANTICIPATED, BUT MORE CHALLENGING PORTION OF THE FORECAST REVOLVES AROUND THIS EVENING/TONIGHT. CURRENTLY TRACKING SURFACE BOUNDARY STRUNG WEST-EAST FROM ROCK SPRINGS TO COLLEGE STATION, WHICH IS PUSHING SOUTH AT AROUND 25 MPH. APPEARS CONVECTION ALONG THE BOUNDARY IS GETTING A LITTLE BIT OF ASSISTANCE FROM THE HILL COUNTRY TO OUR NORTH. BOUNDARY AND ASSOCIATED CONVECTION WILL PUSH INTO THE NORTHERN PORTION OF THE FORECAST AREA THIS EVENING. NAM/WRF AND GFS MODELS CONTINUE THEIR DIFFERENCES IN HANDLING PRECIPITATION ASSOCIATED WITH THE BOUNDAY. THE GFS PAINTS WIDESPREAD BUT LIGHT PRECIP ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA BEFORE 06Z TONIGHT WHILE THE NAM/WRF IS GENERATING QPF AMOUNTS IN THE 3 TO 5 INCH RANGE OVER THE EXTREME NORTHWEST CORNER OF THE FORECAST AREA. HAVE INCREASED CHANCES OF PRECIP A BIT OVER THE NORTHWEST CORNER BECAUSE OF THIS BUT LEFT 20-30% POPS OF MUCH OF THE REMAINDER OF THE REGION OVERNIGHT TONIGHT. WITH A LITTLE MORE MOISTURE BROUGHT INTO THE REGION OVERNIGHT, BELIEVE WE WILL SEE MORE ACTIVITY ALONG THE SEA BREEZE FRONT ON SUNDAY. KEPT 20% POPS OVER THE EAST HALF OF THE FORECAST AREA FIRST HALF OF THE DAY WITH THESE POPS SPREADING WEST DURING THE AFTERNOON HOURS. HIGH TEMPS TO REMAIN SOMEWHAT ABOVE NORMAL WITH LOW TEMPS STAYING A BIT BELOW NORMAL. LONG-TERM (MONDAY THROUGH SATURDAY)...GENERAL PATTERN REMAINS CONSISTENT THROUGH THE EXTENDED PERIOD...WITH A PERSISTENT DEEP LAYER RIDGE AXIS TO OUR WEST...PROVIDING CONSISTENT NW FLOW THROUGH THE WEEK. MODELS SHOW SOME WEAKNESS IN THE RIDGE BEGINNING ROUGHLY MIDWEEK...ALLOWING FOR THE POTENTIAL FOR SEABREEZE CONVECTION. MODELS HAVE SIGNIFICANT DIFFERENCES IN THE EXTENT OF TROPICAL MOISTURE AVAILABLE FOR DIURNAL CONVECTION. THE GFS KEEPS BETTER MOISTURE SHUNTED TO OUR SOUTH...BOTTLED UP IN THE BAY OF CAMPECHE. ECMWF IS QUICKER WITH DEEPER MOISTURE TRANSPORT...LEADING TO HIGHER PWATS EARLIER THAN THE GFS. CONCUR WITH HPC THAT ECMWF SOLUTIONS APPEAR MORE REALISTIC AT THIS DISTANCE THAN THE GFS...ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY SINGLE MODEL SOLUTION. USED MAINLY PERSISTENCE IN TEMPERATURE FORECASTS EARLY...TRENDING EVER SO SLIGHTLY COOLER TOWARD THE END OF THE WEEK...ALTHOUGH STILL WELL ABOVE NORMALS. AVIATION...PATCHY MVFR CIGS/THUNDERSTORMS TO PUSH WESTWARD DURING THE LATE AFTERNOON/EARLY EVENING HOURS IN ASSOCIATION WITH THE SEA BREEZE FRONT. A BOUNDARY MOVING INTO THE REGION THIS EVENING WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH PATCHY IFR CIGS/VSBYS AND VARIABLE/GUSTY WINDS. ISOLATED SHOWERS/THUNDERSTORMS EXPECTED AGAIN ALONG THE SEA BREEZE FRONT AROUND MIDDAY/EARLY AFTERNOON ON SUNDAY. MARINE...HIGH PRESSURE ACROSS THE REGION WILL KEEP WINDS/WAVES BELOW HEADLINE CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 92 72 93 72 / 20 20 10 10 20 VICTORIA 71 94 70 96 71 / 30 20 10 10 10 LAREDO 77 102 77 105 76 / 20 20 10 10 10 ALICE 71 96 71 98 71 / 20 20 10 10 10 ROCKPORT 77 89 78 90 77 / 20 20 10 10 20 COTULLA 72 100 73 100 72 / 30 20 10 10 10 KINGSVILLE 72 95 72 96 74 / 20 20 10 10 10 NAVY CORPUS 78 88 76 89 76 / 20 20 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, Jun 21, 5:26 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 526 AM CDT SAT JUN 21 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 526 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A WEAK FRONTAL BOUNDARY AND SOME UPPER LEVEL ENERGY MOVING SOUTHWARD TOWARD THE REGION...WILL HELP TO PRODUCE SCATTERED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS... ESPECIALLY NORTH OF A LINE FROM REFUGIO TO MATHIS TO ENCINAL. ISOLATED STRONG STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREAT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEA BREEZE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH TEXAS. A FEW STRONG STORMS PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL BE POSSIBLE MAINLY ACROSS THE INLAND COASTAL PLAINS DURING THE AFTERNOON HOURS...HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RFM/MG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:24 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 36 min |
| Jun 21, 7:32 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 43 min |
| Jun 21, 7:37 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 24 min |
| Jun 21, 7:40 PM CDT | Tornado Warning | CRP | Goliad | 50 min |
| Jun 21, 9:07 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 53 min |
| Jun 21, 9:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 21, 10:24 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.